On the stability of continuous–discontinuous Galerkin methods for advection–diffusion–reaction problems

Cangiani, Andrea, Chapman, John, Georgoulis, Emmanuil and Jensen, Max (2013) On the stability of continuous–discontinuous Galerkin methods for advection–diffusion–reaction problems. Journal of Scientific Computing, 57 (2). pp. 313-330. ISSN 0885-7474

[img] PDF - Published Version
Restricted to SRO admin only

Download (538kB)

Abstract

We consider a finite element method which couples the continuous Galerkin method away from internal and boundary layers with a discontinuous Galerkin method in the vicinity of layers. We prove that this consistent method is stable in the streamline diffusion norm if the convection field flows non-characteristically from the region of the continuous Galerkin to the region of the discontinuous Galerkin method. The stability properties of the coupled method are illustrated with a numerical experiment.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0297 Numerical analysis
Depositing User: Max Jensen
Date Deposited: 07 Oct 2013 10:44
Last Modified: 08 Mar 2017 05:33
URI: http://sro.sussex.ac.uk/id/eprint/46592

View download statistics for this item

📧 Request an update